Which Ear Drops Are the Safest for Ear Infection, to Avoid Making Tinnitus Worse?

Discussion in 'Support' started by M Marie, Mar 13, 2021.

    1. M Marie

      M Marie Member

      Tinnitus Since:
      02/2020
      Cause of Tinnitus:
      Microsuction
      My GP said my ear canals look red and inflamed after microsuction, which irritated my ears. My right ear looks dry and flaky. Previous doctor said it looks like fungal infection, another one said it looks like bacterial... I don’t know what treatment I should get :(

      I was prescribed Ciprofloxacin, and I saw that some people said it caused the onset of tinnitus.

      Can anyone please advise which ear drop you were prescribed that was safe to use?

      Thank you!!
       
    2. Michael Leigh

      Michael Leigh Member Benefactor Hall of Fame

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      Cause of Tinnitus:
      Noise induced
      Your GP should be advising you on this. My GP and ENT doctor have always advised ear drops - olive oil - to keep the skin of the ear canals lubricated and wax loose, which helps prevent it from hardening and allows it to exit the ear naturally. Although you haven't said, it seems you were not advised the correct procedure before having wax removed by microcsuction. Failure to do this the problems you describe can occur and tinnitus develop.

      Before having microsuction, have ear irrigation or manual removal of wax by curette. Ear drops - olive oil - should be applied to each ear 3x a day for 7 to 10 days to thoroughly loosen the wax. I have had microsuction three times, ear irrigation the same and never had any problems following the above procedure advised by my GP and ENT doctor.

      I use Earoil available from most chemists. It is a small bottle of olive oil spray.

      Michael
       
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      M Marie

      M Marie Member

      Tinnitus Since:
      02/2020
      Cause of Tinnitus:
      Microsuction
      Hi Michael,

      Thank you so much for your reply! My GP asked me to use Waxsol to soften wax in my left ear, and I’m not sure why it caused inflammation inside my ear canal.

      My right ear was fine until he insisted to try removing wax from the right ear which I did not request. I did not use any softening agent because I didn’t intend to get it done in my right ear. Now my right ear is seriously inflamed :(

      It gives me hope that you had microsuction done and had no problem. I hope my tinnitus goes away soon once my inflammation is treated :)

      Have you ever used any antibiotic or anti fungal ear drop that you think is safe?
       
    4. Michael Leigh

      Michael Leigh Member Benefactor Hall of Fame

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      Cause of Tinnitus:
      Noise induced
      Hi Marie,

      The ear is a delicate organ, so whenever I experience a problem with it I speak to my GP as you have done. I have never used Waxsol, nor any antibiotic or anti fungal ear drops. Olive oil ear drops is safe to use. The inflammation in your ear is best seen by your GP or an ENT doctor.

      Best of luck,
      Michael
       
    5. BuzzyBee
      Bookworm

      BuzzyBee Member Benefactor

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Not Sure
      For what it's worth, I've used Ciprodex many times and never felt it was causing spikes. Can't say the same for Neomycin drops, unfortunately. Be careful with them.

      If it's fungus, you'll need more microsuction and probably Clotrimazole.

      I'm surprised the doctor can't tell if it's fungal or bacterial. If there's fungus, you'd think they would see it.
       
    6. ibeca

      ibeca Member

      Tinnitus Since:
      09/2013
      Cause of Tinnitus:
      Ciproflox or walking past an extremely loud jackhammer.
      Hi. I had the same issues. My ENT took a swab to see what bacteria it was first. I had a staph infection. Got Ciprodex Otic for that. I was so scared when I used it since I got tinnitus from Ciprofloxacin tablets. So it spiked a whole lot. But reading research about it it say it is safe to use. I had to take it so I freaked out if that alone triggers tinnitus. Try a search on Google Scholar.

      But with that said when I asked last year when I had an infection, I did get answers that people got tinnitus from Ciprodex Otic eardrops. My ENT suggested I only used a few drops in each ear. Not fill the ear canal as many prescriptions say. And I was allowed to stop after 5 days instead of 7 due to my stress level.

      I had a fungal infection too or Pseudomonas. I went to my ENT for wax removal weekly to make sure my ears were clean, and I got ear drops with alcohol and vinegar to dry up my ear canals and it kills fungi etc.

      He used a really low suction as to not trigger my tinnitus. And only when needed. I had previously got microsuction at a hospital where the suction was so loud it gave me more tinnitus. So my ENT tries to only remove it manually. It takes more time but it is quiet. I still go once every 3 weeks now. It took almost 1 year. But now it is only to keep my ears happy and monitor them. They are almost normal. I only use the vinegar solution when they itch.

      I would go to an ENT, get a swab of your ears taken to see if you need antibiotics.

      Good luck :huganimation:
       
      • Like Like x 1
      • Hug Hug x 1
Loading...

Share This Page